Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 8, 2005, 5:39 PM PDT for Idaho County, Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 5:39 PM PDT (00:39 UTC)
- Expired
- Aug 8, 2005, 6:30 PM PDT
- In force
- 51 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 165 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4545 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 090039 SVRMSO IDC049-090130- /O.NEW.KMSO.SV.W.0014.050809T0039Z-050809T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 539 PM PDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IDAHO COUNTY IN CENTRAL IDAHO * UNTIL 630 PM PDT * AT 534 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RED RIVER HOT SPRINGS...OR ABOUT 43 MILES EAST OF GRANGEVILLE... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED RIVER HOT SPRINGS BY 545 PM PDT LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS IN EXCESS OF 55 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4577 11542 4563 11525 4583 11470 4606 11516 $$
1 follow-up statement
000 WWUS55 KMSO 090126 RRA SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 726 PM MDT MON AUG 8 2005 IDC049-090136- /O.EXP.KMSO.SV.W.0014.000000T0000Z-050809T0130Z/ IDAHO- 626 PM PDT MON AUG 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IDAHO COUNTY EXPIRES AT 630 PM PDT... LAT...LON 4577 11542 4563 11525 4583 11470 4606 11516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:26 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 8, 2:26 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
326 PM MDT MON AUG 8 2005
.SHORT TERM...A WEATHER DISTURBANCE IS MOVING ACROSS SOUTHWEST
MONTANA THIS AFTERNOON AND WILL CONTINUE TO PRODUCE VERY UNSTABLE
CONDITIONS. ACROSS NORTHWEST MONTANA...A VERY DRY WESTERLY FLOW
WILL PERSIST INTO THE EVENING. ADDITIONAL MOISTURE AND WEAK UPPER
LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION TUESDAY. THE MAIN
DIFFERENCE WILL BE THE MORE NORTHWARD SHIFT OF THE THUNDERSTORM
THREAT INTO PARTS OF NORTHWEST MONTANA.
.LONG TERM...WEDNESDAY THROUGH MONDAY...MODELS IN PRETTY GOOD AGREEMENT
WITH OVERALL PATTERN WEDNESDAY THROUGH THE WEEKEND. WARM UNSTABLE SUB-
TROPICAL AIR WILL CONTINUE TO CIRCULATE NORTH INTO NORTH-CENTRAL IDAHO
AND SOUTHWEST MONTANA WED/THU WITH A SECONDARY AREA OF CONVECTION
NEAR THE CANADIAN BORDER. CONFIDENCE GROWING WITH THE IDEA OF A
CANADIAN TROUGH OF LOW PRESSURE DIGGING FARTHER SOUTH INTO MONTANA
BEGINNING FRIDAY. NORTHEAST WINDS NEAR THE SURFACE WILL USHER IN
COOLER AIR DROPPING TEMPERATURES 10-15 DEGREES ACROSS NORTHWEST
MONTANA...AND ABOUT 5-10 DEGREES ELSEWHERE. MOISTURE WILL BE
LIMITED WITH THIS LARGE-SCALE TROUGH...BUT SOME LIGHT SHOWERS ARE
EXPECTED THURSDAY NIGHT THROUGH SATURDAY.
&&
.AVIATION...THE MAIN AVIATION HAZARD...OTHER THAN THE
THUNDERSTORMS...WILL LIKELY BE THE SMOKE FROM WILD FIRES. SMOKE
WILL CONTINUE TO BUILDUP IN THE VALLEYS ADJACENT TO FIRES AT NIGHT
WITH SOME VALLEYS LIKELY NOT BREAKING OUT THROUGH THE DAY. SEE
APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...DUE TO EXISTING VERY DRY FUEL CONDITIONS AND
THUNDERSTORMS IN PARTS OF CENTRAL AND SOUTHWEST MONTANA AND WIND
AND LOW RELATIVE HUMIDITY NORTHWEST MONTANA...RED FLAG WARNINGS
HAVE BEEN ISSUED...SEE GTFRFWMSO...FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL 9 PM MONDAY FOR MTZ005-MTZ006-MTZ007-
MTZ043 FOR THUNDERSTORMS (WET AND DRY AFTER EXTENDED DRY PERIOD).
RED FLAG WARNING UNTIL 9 PM MONDAY FOR MTZ001-MTZ002-MTZ003-
MTZ004 FOR WINDS AND LOW HUMIDITIES.
ID...RED FLAG WARNING UNTIL 9 PM MONDAY FOR IDZ005-IDZ006-IDZ007 FOR
THUNDERSTORMS (WET AND DRY AFTER EXTENDED DRY PERIOD).
&&
SHORT TERM...BAUCK
LONG TERM....MSJ
AVIATION...BAUCKHazardous weather outlook, Aug 8, 11:01 AM PDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MDT MON AUG 8 2005 IDZ006-MTZ001>007-043-091815- SOUTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION- BLACKFOOT REGION- 1101 AM PDT MON AUG 8 2005 /1201 PM MDT MON AUG 8 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA...NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT AND BLUSTERY DAY WITH ACTIVE FIRE CONDITIONS IS IN STORE FOR WESTERN MONTANA AND CENTRAL IDAHO. RED FLAG WARNINGS HAVE BEEN ISSUED FOR THUNDERSTORMS IN SOUTHWEST MONTANA UNTIL 9PM TONIGHT...AND FOR WINDY CONDITIONS IN NORTHWEST MONTANA FROM 3PM UNTIL 9PM TONIGHT. SEE GTFRFWMSO FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 8, 3:38 PM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
438 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL BUTTE 46.00N 112.53W
08/08/2005 0.88 INCH SILVER BOW MT TRAINED SPOTTER
&&
SMITHLocal storm report, Aug 8, 3:58 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
458 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL SALMON 45.18N 113.89W
08/08/2005 0.75 INCH LEMHI ID TRAINED SPOTTER
&&
SMITHLocal storm report, Aug 8, 3:59 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
459 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL SALMON 45.18N 113.89W
08/08/2005 1.25 INCH LEMHI ID TRAINED SPOTTER
&&
SMITHLocal storm report, Aug 8, 4:09 PM PDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
509 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SALMON 45.18N 113.89W
08/08/2005 1.00 INCH LEMHI ID TRAINED SPOTTER
&&
SMITHLocal storm report, Aug 8, 4:12 PM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
512 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL SALMON 45.18N 113.89W
08/08/2005 0.75 INCH LEMHI ID TRAINED SPOTTER
0504 PM HAIL SALMON 45.18N 113.89W
08/08/2005 1.25 INCH LEMHI ID TRAINED SPOTTER
&&
SMITHLocal storm report, Aug 8, 5:10 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
610 PM MDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL SALMON 45.18N 113.89W
08/08/2005 1.50 INCH LEMHI ID PUBLIC
&&
SMITHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:56 PM PDT | Severe Thunderstorm Warning | MSO | Lemhi | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.